question-icon

Suggest the course of action in case of Butalbital-Acetaminophen-Caffeine overdose

default
Posted on Tue, 11 Sep 2018
Question: My wife took 9 tablets of the following But/Apap/Caf 50-325-40 (Butalbital-Acetaminophen-Caffe) this morning. She is concious but frail and a little shakey. What would you recommend that I do?
doctor
Answered by Dr. Vaishalee Punj (21 minutes later)
Brief Answer:
Induce vomiting if possible.

Detailed Answer:
Hi
Thanks for your query.

It is better to induce vomitting (with Ipecac syrup etc) and throw the tablets out. Ipecac syrup is available over the counter.

Butalbital overdose can be serious in your wife's case. Though the CNS depressant effect will be countered by Caffeine. But if you see her incoordinatiing the walk, confused, staggered walk, slow speech, sleepiness, high BP, etc then its better to visit the emergency room.

Hope I have answered your query.

Regards,
Dr. Vaishalee Punj, General & Family Physician
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2571 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest the course of action in case of Butalbital-Acetaminophen-Caffeine overdose

Brief Answer: Induce vomiting if possible. Detailed Answer: Hi Thanks for your query. It is better to induce vomitting (with Ipecac syrup etc) and throw the tablets out. Ipecac syrup is available over the counter. Butalbital overdose can be serious in your wife's case. Though the CNS depressant effect will be countered by Caffeine. But if you see her incoordinatiing the walk, confused, staggered walk, slow speech, sleepiness, high BP, etc then its better to visit the emergency room. Hope I have answered your query. Regards, Dr. Vaishalee Punj, General & Family Physician